Q. If problem is in hip joint then why do I have pain in the knee?

Answered by
Dr. Lokesh
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Feb 20, 2016 and last reviewed on: Apr 23, 2019

Hi doctor,

I am 24 years old. I have stiffness and pain in thighs and knees for more than a year. I cannot sit properly and stand up instantly. I am having problem in each and every activity involving legs. I have reduced mobility and flexibility of legs. My report shows AVN stage 3 of hip joint, for which I have been suggested hip replacement surgery. My question is that, if problem is in hip joint then why I have so many problems with knees? When I stand up, my knee gets blocked and I cannot stand instantly. There is cracking sound in knees when I sit or stand up. I am worried whether I have some other problem in knees also.

#

Hi,

Welcome to icliniq.com.

Hip avascular necrosis (AVN) and hip arthritis causes pain in the affected hip and also sometimes in the knees as the same nerve which supplies the hip also supplies the knee joint. It is called as obturator nerve. This nerve supplies both the joints.

So if there is hip joint pain, many patients also get pain in the knee joint. But, also to be sure if nothing is wrong with the knee joint, you should take x-rays and document it. Get x-ray of the knee joint both in anteroposterior view (AP) and lateral view and then get a follow up done to confirm your problem.


Was this answer helpful?

 | 


Related Questions:
Knee Pain in Old Age - Osteoarthritis

.. in elderly people. It is the commonest of all the conditions that affect the joints in particular. Here, I have discussed about OA in detail .. ...   Read full

If problem is in hip joint then why do I have pain in the knee?

.. necrosis (AVN) and hip arthritis causes pain in the affected hip and also sometimes in the knees as the same nerve which supplies the hip also supplies the knee joint. It is called as obturator nerve. This nerve supplies both the joints....   Read full

I have leg and hip pain. Is it due to a fall or Ciprofloxacin taken for UTI?

Now I am having what I believe nerve pain in my right leg and hip ... The weird shooting pain started in ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask an Orthopaedician & Traumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.